MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: collamer® ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.Device evaluated by manufacturer? no - lens not returned.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted the cq2015a collamer three piece lens +21.0 diopter and the lens was noted to be damaged.The lens was removed with out patient injury.The back up lens was used.The cause of the lens damage was due to technician error.
 
Additional Manufacturer Narrative
(b)(4) is incorrect.There was no torn material due to a material integrity issue.Visual inspection of the returned product found the lens optic had multiple tears and one loop haptic was missing.The lens was returned in liquid.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5850825
Report Number2023826-2016-01011
Device Sequence Number13759769
Product Code HQL
UDI-Device Identifier00841542102001
UDI-Public(01)00841542102001(17)180228
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR